Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 17, 2019, 2:09 PM PDT. It took effect at Sep 18, 2019, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2019, 2:09 PM PDT (21:09 UTC)
- In effect from
- Sep 18, 2019, 12:00 PM PDT
- Expired
- Sep 18, 2019, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
378 WWUS85 KLKN 172109 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 209 PM PDT Tue Sep 17 2019 ...Weather disturbance to bring gusty winds to parts of central and eastern Nevada... .Gusty winds and low relative humidity will bring critical fire weather conditions to areas mainly south of US-50 in central and east central Nevada Wednesday afternoon. NVZ455-457-181515- /O.NEW.KLKN.FW.W.0008.190918T1900Z-190919T0300Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 209 PM PDT Tue Sep 17 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM PDT Wednesday. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
287 WWUS85 KLKN 181023 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 323 AM PDT Wed Sep 18 2019 ...Weather disturbance to bring gusty winds to parts of central and eastern Nevada... .Gusty winds and low relative humidity will bring critical fire weather conditions to areas mainly south of US-50 in central and east central Nevada Wednesday afternoon. NVZ455-457-190300- /O.CON.KLKN.FW.W.0008.190918T1900Z-190919T0300Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 323 AM PDT Wed Sep 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Winds...Southwest 10 to 20 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
672 WWUS85 KLKN 182203 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 303 PM PDT Wed Sep 18 2019 .Gusty winds and low relative humidity are expected to bring critical fire weather conditions to areas mainly south of US-50 in central and east central Nevada for the next few hours. NVZ455-457-190300- /O.CON.KLKN.FW.W.0008.000000T0000Z-190919T0300Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 303 PM PDT Wed Sep 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 17, 2:49 AM PDT, 11 hours 20 minutes earlier.
Area forecast discussion, Sep 17, 2:49 AM PDT, 11 hours 20 minutes before
Area Forecast Discussion National Weather Service Elko NV 249 AM PDT Tue Sep 17 2019 .SYNOPSIS...Today will be cool with plenty of sunshine. Then temperatures will warm back into the 70s on Wednesday as another low pressure system bears down on the Silver State. This next system will move through the state on Thursday, bringing more wind and brief periods of showers as well as a little snow above 7500 feet. && .SHORT TERM...Today through Wednesday evening. As a cold front continues to move east this morning, winds just shut down at Wendover after a post-frontal situation that sparked issuance of a Wind Advisory. Winds turned northwest behind the front about 03z last evening and continued strengthening through midnight. There is good model agreement with the strength and movement of the next low pressure area to affect the Great Basin. In the mean time, there will be a couple of mostly-pleasant days ahead. Today through tonight. This period should remain dry in between upper lows. The low pressure trough that brought strong winds to the LKN CWFA will swing northeast through the Dakotas. In response, winds will quickly turn southwest ahead of the approach of another upper low. This will inhibit a substantial fall in temperatures. High temperatures will generally range from the 60s to around 70 degrees. Low temperatures will generally range from the mid 30s to the mid 40s. Wednesday through Wednesday evening. The next upper low pressure system will move from the Pacific and cross through California. This system is on much the same track as the last, crossing the northern part of the Sierras, thus not introducing a lot of precipitation. Through Wednesday evening, the best potential for light amounts of precipitation will be under the diffluent portion of the incoming low feature leading the 95kt jet core, near the Oregon and Idaho borders. High temperatures will be in the 70s. .LONG TERM...Wednesday Night through next Monday. The next Pacific trough swings across the state Thursday with numerous showers and embedded thunderstorms likely across the north. Showers will be less numerous across the central part of the state, but would expect some showers that accompanies the front. Extensive cloud cover and diabatic cooling leads to lower daytime temperatures with highs in the mid 50s north to upper 60s at Tonopah. Some energy clips northeast Nevada into Friday night. Transitory ridge moves across the region this weekend for recovering temperatures and dry weather. Less certain for next Monday as their are hints that another decent Pacific trough will be approaching western Nevada. && .AVIATION...VFR conditions expected all stations through this evening with lighter winds. Note: KBAM AMD NOT SKED due to missing clouds/cigs. && .FIRE WEATHER...As one low pressure area exits and another one approaches, winds will be relatively light today with cool daytime temperatures. Winds will strengthen a bit on Wednesday and Thursday. Relative humidity values will be near critical values during the day south of U.S. 50 on Wednesday. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 92/88/90/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 6:39 PM PDT | Wind Advisory | LKN | Elko | 8 hr |
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.